Alert archive / California / Wind Advisories in 2007

Wind Advisory 72, NWS Los Angeles, CA

January 11, 2007

NWS Los Angeles, CA issued this wind advisory at Jan 11, 2007, 1:19 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 1:19 PM PST (21:19 UTC)
Expired
Jan 11, 2007, 9:15 PM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 112119
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
119 PM PST THU JAN 11 2007

...EXTREMELY LOW TEMPERATURES ON TAP FOR THIS WEEKEND...

...GUSTY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON...

.AN UPPER LOW SPINNING THROUGH NEVADA WILL USHER IN AN ARCTIC BLAST
OF COLD AIR FOR THIS WEEKEND. WHILE HIGHS WILL STRUGGLE TO REACH THE
UPPER 50S DURING THE DAY FRIDAY AND SATURDAY THE BIGGEST CONCERN
WILL BE FRIDAY AND SATURDAY NIGHTS WHERE THERE WILL BE THE POTENTIAL
FOR WIDESPREAD AND PROLONGED HARD FREEZES.

FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT
THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER
WORSENED BY GUSTY WINDS THROUGH THE WEEKEND.

SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS
OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA
COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO
NO LONGER ISSUED...BUT THESE AREAS ALSO HAVE THE STRONG POTENTIAL
FOR OVERNIGHT FREEZES BOTH FRIDAY AND SATURDAY NIGHT.

AT THIS TIME THE LOS ANGELES COUNTY COAST DOES NOT SEEM LIKELY FOR A
FREEZE. TEMPERATURES...HOWEVER...WILL DIP TO NEAR FREEZING AND A
FROST ADVISORY MAY BE NEEDED.

GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH AHEAD OF
A COLD FRONT WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH
THIS EVENING BEFORE TAPERING OFF TO 15 TO 25 MPH OVERNIGHT.

CAZ059-120500-
/O.NEW.KLOX.WI.Y.0072.070111T2119Z-070112T0500Z/
ANTELOPE VALLEY-
119 PM PST THU JAN 11 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH AHEAD OF
A COLD FRONT WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH
THIS EVENING BEFORE TAPERING OFF TO 15 TO 25 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-040-044>047-088-120500-
/O.CON.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SANTA CLARITA VALLEY-
119 PM PST THU JAN 11 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING. 

THERE IS A POTENTIAL FOR A PROLONGED HARD FREEZE EACH NIGHT FRIDAY
AND SATURDAY.

THERE ARE STILL MANY VARIABLES IN PLACE FOR THIS EVENT WHICH WILL
AFFECT THE SEVERITY...LOCATION AND DURATION OF THIS POTENTIAL
FREEZE. WINDS...FOR INSTANCE...CAN LIMIT THE DEGREE AND DURATION OF
FREEZES. IF THE WEATHER STAYS BREEZY THEN THE FREEZE WOULD BE
CONFINED TO THE WIND SHELTERED LOCATIONS.

AS THE EVENT DRAWS NEARER...THIS WATCH WILL BE UPDATED...REFINED AND
POSSIBLY UPGRADED TO A FREEZE WARNING. PLEASE MONITOR LOCAL NEWS
SOURCES FOR THE LATEST INFORMATION ON THIS POTENTIAL DANGEROUS AND
DAMAGING FREEZE EVENT.

PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...
SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR
FREEZING TEMPERATURES NOW.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR
AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

KAPLAN
1 follow-up statement
000 
WWUS76 KLOX 120515
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
915 PM PST THU JAN 11 2007

...WIDESPREAD HARD FREEZE POSSIBLE OVER SOUTHWESTERN CALIFORNIA
THIS WEEKEND...

...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND
MOUNTAINS TONIGHT...

.AN UPPER LEVEL LOW OVER NEVADA WILL HELP TO USHER IN A FRIGID
AIRMASS TO SOUTHWESTERN CALIFORNIA FOR THIS WEEKEND. WHILE HIGHS
WILL STRUGGLE TO REACH THE MID 40S TO MID 50S OVER THE COAST AND
VALLEYS DURING THE DAY FRIDAY AND SATURDAY...THE BIGGEST CONCERN
WILL BE FRIDAY NIGHT AND SATURDAY NIGHT WHERE THERE WILL BE
WIDESPREAD AND PROLONGED HARD FREEZES.

FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT
THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER
WORSENED BY GUSTY WINDS THROUGH THE WEEKEND.

SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS
OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA
COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO
NO LONGER ISSUED...BUT THESE AREAS WILL ALSO HAVE OVERNIGHT HARD
FREEZES BOTH FRIDAY AND SATURDAY NIGHT.

AT THIS TIME THE LOS ANGELES COUNTY COAST DOES NOT SEEM LIKELY FOR A
FREEZE. TEMPERATURES...HOWEVER...WILL DIP TO NEAR FREEZING AND A
FROST ADVISORY MAY BE NEEDED.

GUSTY NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAIN OVERNIGHT. WINDS IN THE ANTELOPE
VALLEY HAVE DIMINISHED...BUT WILL STILL BE 20 TO 30 MPH WITH
HIGHER GUSTS FOR MOST OF THE NIGHT.

CAZ059-120615-
/O.CAN.KLOX.WI.Y.0072.000000T0000Z-070112T0500Z/
ANTELOPE VALLEY-
915 PM PST THU JAN 11 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$

CAZ039-121100-
/O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/
/O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/
/O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
915 PM PST THU JAN 11 2007

...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY
FOR A WIDESPREAD HARD FREEZE...
...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST
SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS
IN EFFECT UNTIL 3 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND
SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE
EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH
NIGHTS. IT APPEARS SATURDAY NIGHT MAY BE THE COLDER OF THE TWO
NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN WITH THIS
COLD SNAP.

PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR
PLANTS...SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE
PLANS FOR FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING 
TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE 
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

IN ADDITION...FOR TONIGHT...GUSTY NORTH WINDS HAVE DEVELOPED BELOW
PASSES AND CANYONS...WITH WINDS OF 25 TO 35 MPH. GUSTS OVER 4O
MPH WILL BE POSSIBLE AS WELL. WINDS WILL DIMINISH LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-044>047-088-121100-
/O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/
/O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SANTA CLARITA VALLEY-
915 PM PST THU JAN 11 2007

...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY
FOR A WIDESPREAD HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND
SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE
EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH
NIGHTS. MINIMUM TEMPERATURES MAY FALL TO AS LOW AS THE UPPER
TEENS TO LOW 20S IN THE COLDEST INTERIOR VALLEYS SUCH AS OJAI
VALLEY....ESPECIALLY FOR SATURDAY NIGHT WHICH APPEARS SHOULD BE
THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY
BE BROKEN IN SOME AREAS WITH THIS COLD SNAP.

PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR
PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE
PLANS FOR FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

CAZ052-121100-
/O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
915 PM PST THU JAN 11 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED
THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 10:05 AM PST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 11, 10:05 AM PST, 3 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1005 AM PST THU JAN 11 2007

UPDATED AVIATION DISCUSSION AND ADVISORIES

.SHORT TERM...ONLY CHANGES MADE THIS MORNING WAS LOWERING POPS OVER
LA COUNTY TO SLIGHT CHANCE ON FRIDAY. WITH TROUGH MOVING
PROGRESSIVELY FASTER SKIES SHOULD CLEAR OUT QUICKER WITH THE
EXCEPTION OF THE USUAL NORTHERN SLOPES OF THE LA/VTU MOUNTAINS
THROUGH FRI EVENING WITH SNOW SHOWERS IMPACTING THE INTERSTATE 5
CORRIDOR. WITH GENERALLY CLEAR SKIES AND LESS MOISTURE ACROSS THE
REGION...CONFIDENCE REMAINS HIGH FOR VERY COLD TEMPS AFFECTING
SOUTHERN AND CENTRAL CALIFORNIA AS PREVIOUS DISCUSSION MENTIONS.

...FROM PREVIOUS DISCUSSION...

.THE MARINE LAYER HAS REDEVELOPED AND HAS DEEPENED RAPIDLY DURING
THE PAST 12 HOURS...NOW UP TO 5000 FEET...WITH CLDS PUSHING INTO AND
THRU THE CSTL SLOPES...AND TRYING TO SPREAD INTO THE ANTELOPE
VALLEY. GIVEN THE RAPID DEEPENING OF THE MARINE LAYER...THE SHARP
INCREASE IN ONSHORE GRADS...INCREASINGLY CYCLONIC FLOW THRU THE
ATMOSPHERE...AND A VORT LOBE APCHG FROM THE NORTHWEST...THERE IS THE
POSSIBILITY THAT SOME SCATTERED LIGHT RAIN OR SHOWERS COULD DEVELOP
JUST ABOUT ANYWHERE THIS MORNING...AT LEAST FROM THE CSTL SLOPES
WWD...AND CAN NOT RULE OUT SCATTERED SHOWERS THRU THE DAY. CERTAINLY
DO NOT XPCT ANYTHING HEAVY...AND MANY AREAS MAY REMAIN DRY...BUT THE
RISK IS STILL THERE TODAY. OTHERWISE...XPCT A GOOD DEAL OF CLOUDS
ACRS THE REGION TODAY. THERE WILL BE GUSTY WINDS...ESPECIALLY IN THE
MTNS AND DSRTS...AND WINDS COULD APCH ADVISORY LEVELS THIS
AFTERNOON. HAVE LEFT WINDS JUST BELOW ADVISORY LVLS...BUT THAT WILL
HAVE TO BE WATCHED CLOSELY TODAY. TODAY WILL BE ANOTHER DAY WITH
SIGNIFICANT COOLING...DOWN ANOTHER 10 DEGREES OR SO IN MANY
AREAS...AND EXPECT ONLY THE WARMER LOCATIONS ON THE COASTAL PLAIN
AND VLYS OF L.A. AND VTU COUNTIES TO REACH 60 DEGREES TODAY.

THE MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING...AND HAVE BEEN
FAIRLY CONSISTENT FOR THE PAST 3 RUNS OR SO. BOTH THE GFS AND THE
WRF SHOW THE CENTER OF AN EXTREMELY COLD UPPER LOW DROPPING SWD
THRU THE PAC NW TODAY AND TONIGHT...REACHING A POSITION NEAR RENO
VERY LATE TONIGHT...THEN SWINGING SEWD TO A POSITION TO THE W OF LAS
VEGAS BY LATE FRI AFTERNOON. THIS TRACK IS A BIT FARTHER INLAND THAN
SOME OF THE RUNS OF THE WRF HAD BEEN SHOWING...BUT IT IS FAIRLY
CLOSE TO THE TRACK SHOWN BY THE GFS THE LAST FEW RUNS. THEREFORE...
IT WILL BE STARVED FOR MSTR. HOWEVER...CRASHING HEIGHTS...INCREASING
INSTABILITY DUE TO SIGNIFICANT COOLING ALOFT...AND A STRONG VORT
LOBE DROPPING SWD TOWARD THE AREA SHOULD KEEP A THREAT OF SHOWERS
TONIGHT AND FRI. ENOUGH MSTR WILL LIKELY LINGER TO KEEP THE THREAT
GOING ACRS L.A. COUNTY INTO FRI EVENING. CAN NOT RULE OUT AN ISOLD
TSTM LATER TODAY THRU FRI...ESPECIALLY ACRS THE CSTL WATERS...AND
ANY TSTM COULD PRODUCE WATERSPOUTS AND SMALL HAIL. AT THIS TIME...IT
LOOKS LIKE THE BEST THREAT OF PRECIP AND THE HIGHEST TOTALS WILL BE
IN THE MTNS AND ACRS L.A. COUNTY... BUT PRECIP AMOUNTS WILL BE ON
THE LIGHT SIDE...GENERALLY ONE QUARTER OF AN INCH OR LESS...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE IN THE MTNS. HAVE DECIDED TO KEEP
POPS IN THE CHANCE CATEGORY...SINCE SHOWERS WILL LIKELY BE SCATTERED
IN NATURE...AND NOT ALL AREAS WILL RECEIVE MEASURABLE PRECIP.

TEMPS AT 850 AND 950 MB WILL CONT TO DROP QUICKLY LATER TODAY AND
TONIGHT...AND SNOW LEVELS WILL LIKELY DROP TO BETWEEN 1500 AND
2000 FEET BY LATE TONIGHT...AND CONT THAT WAY INTO FRIDAY EVENING.
THIS WOULD BRING SNOW LOCALLY INTO THE FOOTHILLS AROUND THE LOCAL
VALLEYS. THERE COULD LOCALLY BE SMALL ACCUMULATIONS OF SNOW IN THE
FOOTHILLS ABOVE THE VALLEYS AND IN THE ANTELOPE AND CUYAMA
VLYS...BUT PROBABLY LESS THAN AN INCH IN MOST AREA. A FEW INCHES
MAY FALL IN THE MOUNTAINS...AND SNOW ADVISORIES...OR SNOW AND
BLOWING SNOW ADVISORIES MAY HAVE TO BE CONSIDERED...DEPENDING UPON
HOW WDSPRD PRECIPITATION BECOMES. FRI WILL BE A VERY COLD DAY
ACRS THE FCST AREA...WITH SOME VLY LOCATIONS REMAINING IN THE
40S. ALL LOCATIONS IN SOUTHWESTERN CALIFORNIA WILL FAIL TO RISE
OUT OF THE 50S ON FRIDAY.

BESIDE THE VERY LOW SNOW LEVELS...THE OTHER IMPRESSIVE ASPECT OF
THIS SYSTEM WILL BE THE COLD. THE LATEST RUNS SUGGEST EVER SO
SLIGHTLY LESS COLD CONDITIONS THAN PREVIOUS RUNS AS THICKNESSES
AND TEMPS AT 850 AND 950 MB DO NOT GET QUITE AS LOW AS ON PREVIOUS
RUNS FRI NIGHT/SAT MORNING...AND THESE VALUES MODERATE A BIT
SOONER SINCE THE SYSTEM IS MORE PROGRESSIVE. HOWEVER...IT STILL
LOOKS LIKE TWO VERY COLD NIGHTS ACRS THE AREA FRI NIGHT AND SAT
NIGHT...WITH RECORD OR NEAR RECORD LOW TEMPERATURES POSSIBLE IN MANY
LOCATIONS. HARD FREEZES ARE POSSIBLE IN ALL AREAS WITH THE EXCEPTION
OF THE L.A. COUNTY CST AND CATALINA ISLAND. FREEZE WATCHES HAVE
BEEN ISSUED FOR THE L.A. AND VTU COUNTY VLYS...THE VENTURA COUNTY
CST...THE SBA COUNTY S CST...AND THE SANTA MONICA MTNS. SINCE CSTL
SXNS OF SLO AND SBA COUNTIES HAVE ALREADY EXPERIENCED A FEW NIGHTS
OF TEMPS IN THE 20S...THOSE AREAS WERE NOT INCLUDED IN THE WATCH.

ON FRIDAY NIGHT...VERY STRONG COLD ADVECTION...AND IMPRESSIVELY LOW
THICKNESS VALUES AND 850/950 MB TEMPS SHOULD ALLOW IT TO GET QUITE
COLD ACRS MUCH OF THE AREA. ONE LIMITING FACTOR FOR LOW TEMPS FRI
NIGHT WILL BE ANY LINGERING CLOUDINESS...WHICH WILL LIKELY KEEP
TEMPS UP SLIGHTLY ACRS L.A. COUNTY. HOWEVER...IF IT CLEARS EARLY FRI
EVENING...A SOLUTION TOWARD WHICH THE LATEST MODELS HAVE
TRENDED...THIS MAY NOT BE MUCH OF ANN ISSUE. THE OTHER FACTOR WILL
BE THE WIND. AT THIS POINT...DO NOT XPCT WDSPRD STRONG WINDS...BUT
WHERE WINDS STAY UP...TEMPS WILL ALSO STAY UP A BIT. ON THE OTHER
HAND...AREAS OF GUSTY WINDS IN THE MTNS LATE TONIGHT THROUGH
SATURDAY MORNING WILL PRODUCER VERY LOW TO DANGEROUS WIND CHILL
VALUES...WITH APPARENT TEMPERATURES FEELING LIKE ZERO TO TEN DEGREES
BELOW ZERO AT TIMES IN THE MTNS. PEOPLE DOING OUTDOOR ACTIVITIES IN
THE MTNS...INCLUDING SKIING AND SNOWBOARDING SHOULD BE PREPARED FOR
BITTERLY COLD WIND CHILL VALUES. ALTHOUGH HGTS/THICKNESSES AND TEMPS
AT 850 WILL BEGIN TO RISE SAT...LOW LVL COLD AIR WILL REMAIN IN
PLACE...AND IT WILL BE DRIER SAT NIGHT. THEREFORE...LOW TEMPS WILL
BE AS COLD OR POSSIBLY COLDER IN MOST AREAS SAT NIGHT. WIND SHELTER
LOCATIONS IN THE L.A. AND VTU COUNTY VLYS COULD DROP INTO THE 20S...
WITH TEMPS IN THE MID TO UPPER 20S POSSIBLE IN COLDER LOCATIONS OF
THE VTU COUNTY CST AND THE SANTA BARBARA COUNTY S CST. LOWS WILL
DROP INTO THE TEENS IN THE ANTELOPE VLY...AND THE INTERIOR VLYS OF
SLO AND SBA COUNTY. ONLY THE L.A. COUNTY CSTL PLAIN IS LIKELY TO
REMAIN MUCH ABOVE FREEZING...BUT EVEN THERE...LOCAL FROST IS
POSSIBLE.

.LONG TERM...HGTS WILL RISE ACRS THE AREA ON SUNDAY...SO TEMPS WILL
LIKELY BE ON THE RISE. THE GFS SHOWS ANOTHER VIGOROUS UPPER DROPPING
SWD THRU THE GREAT BASIN INTO THE FOUR CORNERS AREA SUN NIGHT AND
MONDAY...PUTTING THE BRAKES ON HEIGHT RISES AND BRINGING A RETURN
TO OFFSHORE FLOW AND LOCALLY GUSTY WINDS. LOOKS LIKE OFFSHORE GRADS
PEAK MON NIGHT/TUE...AND WIND ADVISORIES/WARNINGS MAY BE REQUIRED
FOR SOME AREAS. YET AGAIN...CONDITIONS MAY APCH CRITICAL VALUES FOR
FIRE DANGER. BEYOND TUE...LOOKS LIKE OFFSHORE GRADS WILL WKN AS
AN UPPER LOW PUSHES INTO NRN CA...BUT MODELS HAVE BEEN QUITE
INCONSISTENT WITH THE UPPER PATTERN FOR NEXT WEEK...SO CONFIDENCE
IN THE DETAILS IS LOW.

&&

.AVIATION...
NORTH OF POINT CONCEPTION OVERCAST SKIES SHOULD STAY ABOVE MVFR CAT
THROUGH THIS EVENING. GUSTY NW WINDS ARE LIKELY AFTER 20Z AT KSMX
AND KSBP.

SOUTH OF POINT CONCEPTION...DEEPENING MARINE LAYER UP TO 050. THERE
IS STILL A CHANCE FOR SOME DRIZZLE THIS MORNING...BUT WILL NOT BE
WIDESPREAD. COASTAL AND VALLEY AIRFIELDS WILL SEE PERIODS OF MVFR
CIGS ABOVE 020...BUT WILL BE TEMPORARY AND MOSTLY BE ABOVE 035. RAIN
CHANCES SEEM LESS AND LESS LIKELY WITH EACH PASSING HOUR. THIS
AFTERNOONS CHANCES ARE NOT WORTH MENTIONING IN THE TAF...BUT THERE
IS STILL AN OUTSIDE SHOT OVERNIGHT. WINDS WILL PICKUP LATER IN THE
EVENING AND INTO FRI MORNING.

KLAX WILL BE OVERCAST VFR THROUGH THIS EVENING...WITH AN HOUR OR TWO
POSSIBLE OF CIGS NEAR 025 BETWEEN 19Z-23Z. WESTERLY WIND SHOULD TAKE
HOLD AFTER 20-21Z. WINDS WILL THEN PICKUP THIS EVENING THROUGH FRI
MORNING OUT OF THE WEST...WITH GUSTS NEAR 20 KT VERY POSSIBLE AROUND
SUNRISE AT KLAX.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KAPLAN/BRUNO
AVIATION...KITTELL
Hazardous weather outlook, Jan 11, 9:30 AM PST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PST THU JAN 11 2007

CAZ034>041-044>047-051>054-059-087-088-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
930 AM PST THU JAN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG GUSTY NORTHWEST WINDS 25 TO 35 KNOTS WITH LOCAL GUSTS TO 40
KNOTS WILL OCCUR ACROSS THE OUTER WATERS OF SOUTHERN CALIFORNIA
THROUGH THIS EVENING BEFORE DIMINISHING BELOW GALE WARNING
THRESHOLDS EARLY FRIDAY MORNING.

THERE IS A CHANCE OF SHOWERS TODAY AND TONIGHT. SNOW LEVELS WILL
LOWER SHARPLY LATER TODAY...FALLING TO BETWEEN 1500 AND 2000 FEET
LATE TONIGHT. WHILE PRECIPITATION AMOUNTS DO NOT LOOK TO BE TOO
HEAVY...THERE COULD BE SOME SNOW IN THE FOOTHILLS ABOVE THE COASTAL
VALLEYS BY LATE TONIGHT...AND IN THE ANTELOPE AND CUYAMA
VALLEYS...AND THE MOUNTAINS. EXPECT LITTLE OR NO ACCUMULATION IN THE
FOOTHILLS...BUT THERE COULD BE UP TO AN INCH IN THE ANTELOPE AND
CUYAMA VALLEYS...WITH A COUPLE OF INCHES POSSIBLE IN THE MOUNTAINS.
SNOW COULD ADVERSELY IMPACT MAJOR ROADWAYS INTO AND THROUGH THE
MOUNTAINS AND DESERTS TONIGHT.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS FRIDAY INTO FRIDAY EVENING. SNOW LEVELS
WILL BE BETWEEN 1500 AND 2000 FEET LATE TONIGHT. THERE MAY STILL BE
SOME SNOW IN THE FOOTHILLS ABOVE THE COASTAL VALLEYS...IN THE
ANTELOPE AND CUYAMA VALLEYS...AND THE MOUNTAINS. EXPECT LITTLE OR NO
ACCUMULATION IN THE FOOTHILLS...BUT THERE COULD BE UP TO AN
INCH OF SNOW IN THE ANTELOPE AND CUYAMA VALLEYS...WITH AN INCH OR
TWO POSSIBLE IN THE MOUNTAINS. SNOW COULD ADVERSELY IMPACT
MAJOR ROADWAYS INTO AND THROUGH THE MOUNTAINS AND DESERTS
FRIDAY INTO FRIDAY NIGHT.

VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE SOUTHLAND FROM FRIDAY
THROUGH SUNDAY. A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF
SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AS WELL AS THE WIND
SHELTERED VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...THE VENTURA
COUNTY COAST AND SANTA MONICA MOUNTAINS. FROST ADVISORIES MAY EVEN
BE NEEDED FOR COASTAL AREAS OF LOS ANGELES COUNTIES.

THE COMBINATION OF LOW TEMPERATURES AND GUSTY WINDS WILL CREATE
LOW WIND CHILL VALUES OF BETWEEN 10 BELOW ZERO AND FIVE ABOVE ZERO
AT TIMES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY MORNING.

DRY BUT COOL OFFSHORE WINDS COULD IMPACT PORTIONS OF THE SOUTHLAND
BY EARLY NEXT WEEK...POSSIBLY CREATING YET ANOTHER CRITICAL FIRE
WEATHER SITUATION.

* FREEZE WATCH.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 5:58 PM PSTFreeze WatchLOXLos Angeles27 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.